Childhood Diseases

Posted by: Sarah | 2010-09-01



Dear Doc, my 4yrs old son was diagnosed with asthma in 2009 &  is on Seretide, Berotec, Singular, Deselex and Nasonex. He was in hospital with bronchopneumonia in 2009. In May 2010 he was admitted again. Since July I have been to the ped twice a month and he has been on antibiotis for the past 23days. He coughs until he vomits especially if he is playing. The ped prescribed Augumentin for 7days, then Klacid for another 7days. When he was not improving she referred him to an ENT, as he had also started snoring, and the ENT prescribed Zennex and other meds for 10 days. He improved drastically after 4 days and then we took him to chrech on Monday and he started coughing again same day. To make things worse he is also infecting his 5months old brother. My baby''s chest is noisy.Please advice.

Expert's Reply



Your son is being treated for asthma. Since July he has had whooping cough in addition to the first diagnosis. He has the typical symproms of whooping cough. This cough usually lasts for 3 months and no medicines seem to help. Antibiotics certainly do not help.Continue with the Seretide and Singulair and Nasonex. Stop all other medicines. Ask your doctor to precribe Aterax syrup 5ml at night to help your son to stop his whooping cough.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.